Thunderstorm Wind, Union
- When
- August 4, 3:28 PM CST
- Where
- Union County, 1 mi S of Ware
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.433, -89.400
An outbuilding was blown down by thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 4, 1:00 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON AUG 4 2003 MAIN FORECAST CONCERNING IS FLOODING POSSIBILITIES ACROSS SOUTHEAST MISSOURI. THROUGH THE NEXT SEVEN DAYS THE FORECAST AREA LOOKS TO BE SANDWICHED BETWEEN AN UPPER HIGH OVER THE SOUTHWEST U.S. AND AN UPPER LOW OVER THE GREAT LAKES REGION KEEPING SOME ORIENTATION OF NORTHWEST FLOW OVER THE AREA. VARIOUS SHORTWAVE TROUGHS ARE PROJECTED TO SPIRAL AROUND THIS MAIN UPPER LOW ACROSS THE FORECAST REGION. ONE IS CURRENTLY PUSHING EAST OF THE AREA TODAY...AND ANOTHER IS PROGGED TO PUSH THROUGH TUESDAY...AND THEN ONE TUESDAY NIGHT INTO WEDNESDAY. ALSO A WEAK SURFACE BOUNDARY WAS SLOWING MAKING ITS WAY SOUTH OF THE AREA. WILL CONTINUE WITH A FORECAST WITH CHANCE POPS THROUGH WEDNESDAY WITH THE FOCUS BEING ON THE LATE AFTERNOON INTO EARLY EVENING TIME PERIOD WITH GREATEST CHANCES ACROSS THE SOUTHERN HALF OF THE AREA. SOME AREAS OF THE FORECAST AREA HAVE RECEIVED A SIGNIFICANT AMOUNT OF RAIN SINCE LAST WEEK...ESPECIALLY OVER PARTS OF SOUTHEAST MISSOURI. TONIGHT SCATTERED CONVECTION ACROSS SOUTHEAST MISSOURI MAY POSE A THREAT FOR LOCALLY HEAVY RAIN...THEN LATER TONIGHT INTO TUESDAY THE GFS/ETA/NGM ALL ARE IN AGREEMENT THAT THE WESTERN HALF OF MY SOUTHEAST MISSOURI COUNTIES HAVE THE POTENTIAL FOR THE GREATEST AMOUNT OF RAIN ACROSS MY FORECAST AREA TONIGHT INTO TUESDAY DUE TO MCS MOVEMENT THROUGH MO INTO AR. BELIEVE A FLOOD WATCH WOULD BE PRUDENT IN THIS AREA. FROM THURSDAY INTO THE BEGINNING OF THE WEEKEND...THE CONSENSUS OF GUIDANCE IS FOR THE CENTER OF THE UPPER RIDGE TO STRENGTH AND LIFT NORTH A BIT. THAT IN TURN SHOULD SHIFT THE POTENTIAL OF PRECIPITATION EAST OF THE REGION AS THE TROUGH OF THE UPPER LOW REMAINS EAST OF THE AREA...AND A RIDGE OF SURFACE HIGH PRESSURE STAYS IN PLACE OVER THE REGION. FROM SUNDAY INTO MONDAY...THE TREND VIA THE GFS IS FOR THE UPPER HIGH TO RETROGRADE WEST...AND AN UPPER LOW AND ASSOCIATED WEAK FRONTAL BOUNDARY TO SETTLE OVER THE OHIO VALLEY. DESPITE THIS DEVELOPMENT...THE GFS IS EQUALLY DRY ACROSS THE FORECAST AREA DUE APPARENTLY TO A RELATIVE LACK OF SIGNIFICANT MOISTURE.AND SIGNIFICANT UPPER LEVEL FORCING. .PAH...FLOOD WATCH THE REMAINDER OF THIS AFTERNOON THROUGH NOON TUESDAY ACROSS THE SOUTHEAST MISSOURI COUNTIES OF CARTER...RIPLEY...WAYNE...BUTLER...STODDARD AND NEW MADRID. DFS
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-050830- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...EDDYVILLE KENTUCKY TO OWENSBORO KENTUCKY LINE. FLOODING MAY OCCUR ACROSS PORTIONS OF SOUTHEAST MISSOURI TONIGHT IN AREAS ALONG AND SOUTHWEST OF A GREENVILLE TO NEW MADRID LINE. ADDITIONAL DETAILS CAN BE FOUND IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS A PORTION OF THE REGION...PRIMARILY IN AREAS ALONG AND SOUTH OF A PERRYVILLE MISSOURI...GOREVILLE ILLINOIS...MADISONVILLE KENTUCKY LINE. THE CONCERN FOR FLOODING CONTINUES UNTIL NOON ACROSS PORTIONS OF SOUTHEAST MISSOURI. AGAIN...NOTE THE DETAILS IN THE FLOOD WATCH PRODUCT SDFFFAPAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED FOR TWO REASONS...TO MONITOR AND REPORT SEVERE WEATHER...AND TO RELAY PRECIPITATION AMOUNTS. DFS
KYZ001>003-006-009-MOZ100-107>112-114-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...STODDARD...NEW MADRID...SCOTT... AND MISSISSIPPI. IN WESTERN KENTUCKY... FULTON...CARLISLE...HICKMAN...GRAVES...AND TRIGG. THIS INCLUDES THE CITIES OF POPLAR BLUFF...NEW MADRID...HICKMAN... MAYFIELD...AND CADIZ.
KYZ001>003-006-009-MOZ100-107>112-114-042200- SPECIAL WEATHER STATEMENT...CORRECTION - CHANGE TRIGG TO CALLOWAY NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT MON AUG 4 2003 ...SEVERE THUNDERSTORM WATCH UNTIL 900 PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH THAT WILL BE IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...STODDARD...NEW MADRID...SCOTT... AND MISSISSIPPI. IN WESTERN KENTUCKY... FULTON...CARLISLE...HICKMAN...GRAVES...AND CALLOWAY. THIS INCLUDES THE CITIES OF POPLAR BLUFF...NEW MADRID...HICKMAN... MAYFIELD...AND MURRAY.
The Paducah radar (KPAH), 69 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
An outbuilding was blown down by thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378896.